Generic Azilect: Side Effect on Carbi/Levodopa?

Hi. 2-3 weeks ago my supply of name brand Azilect ran out. When I got the prescription refilled it was for the generic version of rasagilene.

In the past 2 weeks, the carbi/levodopa has been wearing off sooner, and not gradually either.

Now, I'm wondering if the name brand Azilect fomulation helped sustain the CD/LD in a way this generic cannot.

Anyone else taking CD/LD and the generic rasagilene noticing this?

8 Replies

oldestnewest
  • I didn't have a change in my Azilect, but did have a change in C/L & it made a huge difference. Bailey just posted something last week concerning the change in mfg. of his C/L. Here is my reply to him: (Summary: You might want to talk to your pharmacy about it)

    I had the same thing happen to me a couple of years ago. All of a sudden they changed manufacturers of my Parcopa, which is a dissolving on your tongue type of sinemet. They changed it from Mylan to Sun. Don't remember the exact timeframes, but it was within a few days I noticed my symptoms were worse & it wasn't lasting as long. I also had some left over from Mylan so I switched back & started feeling better again. I called the pharmacy (Express Scripts) and they said they would have to start charging me a huge amount to change back. They also said all the "active" ingredients in generics are supposed to be the same, but I knew there was something different because the difference in my symptoms were like night & day. I ended up calling the mfg. and talking to several people and found out that Mylan was the generic. So I talked to Express Scripts again & they checked on it & realized it was the generic so they switched it back & did not need to charge me extra. So stick to your guns and talk them into changing it back. Different mfgs do make a difference.

  • Laglag - Doh! That could very well be. My cd/ld scrip was refilled last week and i began using them about 5 days ago. I still do have some of the previous batch and just compared them. Those older 25/100 tablets look identical to the newer ones - the number 539 on one side and what looks like a fish on a stick on the other. The bottle says they're made by Actavis.

    Next dose I'll take my pill and a half from the leftover stash and see if they work better.

    Many thanks for making me look at this more obvious cause. (Is it too lame to blame the drug for making me look for a zebra and miss the horse?)

  • Ha! Sure hope it helps!

  • I have also been prescribed with generic types of rasagiline after being on Azilect and am aching for England, especially my left side. I did not think that generic version could be less effective but why are my symptoms so much worse. I am seeing my consultant tomorrow, will ask his opinion.

  • LL - Sorry to hear you are going thru same. What company makes the generic rasagilene that you are taking? Mine's listed as a rasagilene mesylate made by Alvogen. It's a white pill, flatter and wider than the Azilect, with "R2" embossed on one side. And while the Azilect was faintly sweet, like a drop from honeysuckle, when this generic hits the tongue, it tastes like a moldy, wet carpet would smell. (But that's the least of my issues with it...)E

    Trying to do process of elimination, I'm a day into my old stash of CDLD with only marginal results. Wearoff still happening sooner in that third hour, though and left arm is truly weak and wimpy..

    Good luck with your consult tomorrow. Please keep me - us - posted.

  • I've now seen my consultant who said that generic versions of rasagilene (as opposed to Azilect) have the same properties, by law they must and that it is purely coincidental that my symptoms have been a bit worse, he said after all PD is a progressive disease, also I have osteo arthritis so i have a double whammy. Also i have been suffering from a mild virus which makes PD symptoms worse.

  • I live in Israel. I use Eltroxin a medication for the tyroid .few year ago the medication was supplied by another company. The basic is 100 microgram hormom of the thyroid but other ingredients in the pill were changed and every one went out of balance. So I belive that the generic rasagiline is the cause for your problems

  • Just had a phone call from hospital, I took generic version of rasagiline with me and accidentally left them there lol. Luckily i have enough so i dont have to go back today, i haven't got the energy!

You may also like...